Alert archive / Alabama / Flash Flood Warnings in 2014
Flash Flood Warning 3, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Apr 7, 2014, 12:58 AM CDT for 6 counties in Alabama. It was in force for 6 hr. 18 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2014, 12:58 AM CDT (05:58 UTC)
- Expired
- Apr 7, 2014, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bibb County, AL, Calhoun County, AL, Hale County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL
The radar
The Birmingham radar (KBMX), 12 km from the middle of the area, began a volume at 05:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 1:15 AM CDT | FLASH FLOOD | Alabaster, AL | PORTIONS OF 1ST AVE IN ALABASTER ARE CLOSED WITH UP TO 12 INCHES OF WATER OVER THE ROADWAY. BUCK CREEK IS AT BANKFULL AND WILL BEGIN COMING OUT OF ITS BANKS SOON. |
| Apr 7, 2:37 AM CDT | FLASH FLOOD | Indian Springs Village, AL | AT LEAST 10 INCHES OF FAST MOVING WATER FLOWING ACROSS INDIAN TRAIL ROAD AT HIGHWAY 119 IN INDIAN SPRINGS |
| Apr 7, 2:45 AM CDT | FLASH FLOOD | Pelham, AL | FLOODING AND LANE CLOSURES ALONG HWY 31...NUMEROUS OTHER ROADS ARE IMPASSABLE. WATERS RISING AROUND BELLE VISTA MOBILE HOME PARK. REPORTED VIA SOCIAL MEDIA. |
| Apr 7, 3:00 AM CDT | FLASH FLOOD | Alabaster, AL | BUCK CREEK HAS RISEN ABOVE BANK FULL. WATERS APPROACHING 6TH AVE. |
| Apr 7, 3:00 AM CDT | FLASH FLOOD | Alabaster, AL | PORTIONS OF HWY 31 ARE IMPASSABLE, INCLUDING LANES NEAR THE HOSPITAL. BUSINESS PARKING LOTS ALONG HWY 31 FLOODED WITH VEHICLES PARTIALLY UNDER WATER. |
| Apr 7, 3:30 AM CDT | FLASH FLOOD | 5 Ese Hoover, AL | MOBILE HOME PARK ON HWY 119 SURROUNDED BY RISING WATER. RESIDENTS ARE BEING EVACUATED. |
| Apr 7, 3:30 AM CDT | FLASH FLOOD | Pell City, AL | NUMEROUS ROADS ARE IMPASSABLE IN AND AROUND PELL CITY. |
| Apr 7, 4:30 AM CDT | FLASH FLOOD | 3 Nw Greensboro, AL | WATER BEGINNING TO ENTER INTO HOMES ON RAVEN ROAD JUST OFF COUNTY ROAD 21. ABOUT TWO INCHES OF WATER WERE IN THE HOMES WHICH WERE ELEVATED OFF THE GROUND. |
| Apr 7, 4:30 AM CDT | FLASH FLOOD | Talladega, AL | NUMEROUS ROADS BECAME IMPASSIBLE FOR A SHORT WHILE DUE TO FLASH FLOODING. SOME OF THESE ROADS INCLUDE...ALABAMA AVENUE...CHINNABEE RD...FOREST HILLS DRIVE...CHEAHA RD...SCOTT ST...AND MCINTOSH RD. |
| Apr 7, 5:23 AM CDT | FLASH FLOOD | Oxford, AL | SCATTERED REPORTS OF STREET FLOODING IN OXFORD AND ALONG MITCHELLEVILLE RD IN OHATCHEE. |
| Apr 7, 6:53 AM CDT | HEAVY RAIN 3.6 | 2 Wsw Oxford, AL | ASOS STATION ANNISTON ARPT ASOS /ANB/ HEAVY RAIN DURATION 48 HOURS |
| Apr 7, 6:53 AM CDT | HEAVY RAIN 4.32 | 3 Ese Alabaster Veterans, AL | ASOS STATION SHELBY COUNTY AIRPORT /EET/ HEAVY RAIN DURATION 48 HOURS |
| Apr 7, 7:00 AM CDT | FLOOD | 2 Sw Moundville, AL | WAIST DEEP WATER WAS REPORTED AROUND SEVERAL HOMES...AND SOME RESIDENTS WERE STRANDED. WATER HAD NOT MADE IT INTO THE HOMES. |
| Apr 7, 7:00 AM CDT | FLOOD | Pelham, AL | THE CHANDALAR SUBDIVISION WAS FLOODED AND WATER RESCUES WERE UNDERWAY. |
| Apr 7, 7:00 AM CDT | HEAVY RAIN 3.88 | 9 Ssw Pell City, AL | COOP OBSERVER STATION LOGAN MARTIN DAM /CCSA1/ HEAVY RAIN DURATION 48 HOURS |
| Apr 7, 7:00 AM CDT | HEAVY RAIN 5.06 | 3 Se Pelham, AL | COCORAHS STATION 3 SE PELHAM /0302O/ HEAVY RAIN DURATION 48 HOURS |
| Apr 7, 7:00 AM CDT | HEAVY RAIN 5.17 | 3 Nw Alabaster Veterans, AL | COCORAHS STATION 2 WSW ALABASTER /0505O/ HEAVY RAIN DURATION 48 HOURS |
| Apr 7, 7:00 AM CDT | HEAVY RAIN 6.15 | West Blocton, AL | COOP OBSERVER STATION WEST BLOCTON /WBLA1/ HEAVY RAIN DURATION 48 HOURS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this flash flood warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 6.0 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 634 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
268
WGUS54 KBMX 070558
FFWBMX
ALC007-015-065-115-117-121-071200-
/O.NEW.KBMX.FF.W.0003.140407T0558Z-140407T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1258 AM CDT MON APR 7 2014
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BIBB COUNTY IN ALABAMA...
CALHOUN COUNTY IN EAST CENTRAL ALABAMA...
HALE COUNTY IN WEST CENTRAL ALABAMA...
SHELBY COUNTY IN ALABAMA...
ST. CLAIR COUNTY IN ALABAMA...
TALLADEGA COUNTY IN EAST CENTRAL ALABAMA...
* UNTIL 700 AM CDT
* AT 1255 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING OVER THE SAME AREAS
THAT HAVE ALREADY OBSERVED 1 TO 3 INCHES OF RAINFALL OVER THE LAST
FEW HOURS. AN ADDITIONAL 2 TO 3 INCHES CAN BE EXPECTED OVER THE NEXT
SEVERAL HOURS...AND FLASH FLOODING WILL BE LIKELY AS SOILS HAVE
BECOME COMPLETELY SATURATED.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ALABASTER...ANNISTON...BRENT...CALERA...CENTREVILLE...CHELSEA...
CHILDERSBURG...COBB TOWN...COLUMBIANA...FORT MCCLELLAN...
GREENSBORO...HELENA...JACKSONVILLE...MONTEVALLO...MOODY...
ODENVILLE...OXFORD...PELHAM...PELL CITY...PIEDMONT...SAKS...
SPRINGVILLE...SYLACAUGA...TALLADEGA...TALLADEGA SPRINGS...WEST
END-COBB TOWN...WILSONVILLE...AKRON...ALEXANDRIA AND ALPINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. RAINFALL FROM PERSISTENT RAINBANDS
WILL PRODUCE FLOODING IN LOW LYING AREAS AND ALONG STREETS. MANY
ROADS WILL BE CLOSED DUE TO HIGH WATER AND DRIVING IS NOT RECOMMENDED
DURING THE NEXT SEVERAL HOURS.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX
LAT...LON 3298 8775 3301 8732 3322 8717 3352 8652
3380 8658 3399 8628 3384 8605 3395 8553
3363 8565 3329 8598 3330 8612 3310 8618
3307 8688 3283 8688 3287 8742 3249 8753
3252 8781 3253 8781 3265 8774 3277 8787
$$
87/GRANTHAM2 follow-up statements
071
WGUS74 KBMX 070800
FFSBMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
300 AM CDT MON APR 7 2014
ALC007-015-065-115-117-121-071200-
/O.CON.KBMX.FF.W.0003.000000T0000Z-140407T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALHOUN AL-BIBB AL-HALE AL-ST. CLAIR AL-SHELBY AL-TALLADEGA AL-
300 AM CDT MON APR 7 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CDT FOR
TALLADEGA...SHELBY...ST. CLAIR...HALE...BIBB AND CALHOUN COUNTIES...
AT 259 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED
AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS...LIFE THREATENING SITUATION AND EVERY PRECAUTION
SHOULD BE TAKEN TO AVOID LOSS OF LIFE AND PROPERTY. EXTENSIVE
FLOODING IS EXPECTED. MOTORISTS SHOULD AVOID WATER COVERED ROADS AND
FIND ALTERNATIVE ROUTES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3298 8775 3301 8732 3322 8717 3352 8652
3380 8658 3399 8628 3384 8605 3395 8553
3363 8565 3329 8598 3330 8612 3310 8618
3307 8688 3283 8688 3287 8742 3249 8753
3252 8781 3253 8781 3265 8774 3277 8787
$$
87/GRANTHAM841
WGUS74 KBMX 071014
FFSBMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
514 AM CDT MON APR 7 2014
ALC065-071024-
/O.CAN.KBMX.FF.W.0003.000000T0000Z-140407T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HALE AL-
514 AM CDT MON APR 7 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR HALE COUNTY...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT MONDAY MORNING FOR
SOUTHERN ALABAMA.
LAT...LON 3384 8605 3395 8553 3387 8564 3381 8559
3364 8565 3350 8590 3329 8598 3330 8612
3310 8618 3307 8688 3283 8688 3288 8742
3300 8742 3301 8732 3322 8717 3325 8699
3352 8652 3380 8658 3382 8643 3399 8628
$$
ALC007-015-115-117-121-071200-
/O.CON.KBMX.FF.W.0003.000000T0000Z-140407T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALHOUN AL-BIBB AL-ST. CLAIR AL-SHELBY AL-TALLADEGA AL-
514 AM CDT MON APR 7 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CDT FOR
TALLADEGA...SHELBY...ST. CLAIR...BIBB AND CALHOUN COUNTIES...
AT 510 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED
AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. RAINFALL FROM PERSISTENT RAINBANDS
WILL PRODUCE FLOODING IN LOW LYING AREAS AND ALONG STREETS. MANY
ROADS WILL BE CLOSED DUE TO HIGH WATER AND DRIVING IS NOT RECOMMENDED
DURING THE NEXT SEVERAL HOURS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3384 8605 3395 8553 3387 8564 3381 8559
3364 8565 3350 8590 3329 8598 3330 8612
3310 8618 3307 8688 3283 8688 3288 8742
3300 8742 3301 8732 3322 8717 3325 8699
3352 8652 3380 8658 3382 8643 3399 8628
$$
87/GRANTHAMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Apr 7, 12:19 AM CDT, 39 minutes earlier.
Area forecast discussion, Apr 7, 12:19 AM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1219 AM CDT MON APR 7 2014 .UPDATE... FOR 06Z AVIATION. && .DISCUSSION... LOOKING AT ENVIRONMENTAL PARAMETERS THIS EVENING...CONFIDENCE IS INCREASING IN THE SEVERE WEATHER POTENTIAL FOR AT LEAST THE WESTERN AND SOUTHERN PORTIONS OF OUR CWA TONIGHT. THIS INCLUDES THE RISK FOR TORNADOES...A COUPLE OF WHICH COULD BE STRONG ACROSS OUR SOUTHWESTERN COUNTIES. THE PRIMARY FEATURE OF INTEREST...THE SURFACE WARM FRONT...IS BEGINNING TO LIFT NORTHWARD AS EXPECTED. AS OF 02Z...THE BEST ESTIMATE FOR ITS LOCATION IS FROM MCCOMB IN MISSISSIPPI...TO EVERGREEN...TO MARIANNA FLORIDA. SOUTH OF THE WARM FRONT CONVECTION WILL BE MORE LIKELY TO BE SURFACE BASED...RESULTING IN AN INCREASING RISK FOR TORNADOES DUE TO PLENTIFUL LOW LEVEL SHEAR AND VERY FAVORABLE HODOGRAPHS. FOR AN IDEA OF WHAT'S HEADED OUR WAY...TAKE A LOOK AT THE 00Z SOUNDING FROM JACKSON MISSISSIPPI. 0-1 KM SHEAR OF 45-50 KTS...0-3 KM BULK SHEAR OF OF 60 KTS...AND A STRONGLY VEERING WIND PROFILE IN THE LOW LEVELS ARE ALL PRESENT. THIS IS NOT UNEXPECTED...AS THE WIND SHEAR WITH THIS SYSTEM WAS NEVER IN DOUBT. THE INSTABILITY WAS IN QUESTION...HOWEVER. SBCAPE REMAINS CONFINED TO THE GULF COAST AREAS OF LOUISIANA...MISSISSIPPI...AND ALABAMA. BUT DUE TO THE WARM FRONT LIFTING NORTHWARD...EXPECT SBCAPE TO INCREASE OVER THE NEXT 4-6 HOURS OVER SOUTHERN MISSISSIPPI AND ALABAMA. WE WILL BE CLOSELY WATCHING THE INCREASE IN SURFACE DEW POINTS OVER SOUTHERN ALABAMA. FOR EXAMPLE...MOBILE HAS A DEW POINT OF 70 AT 02Z. THAT JUICY AIRMASS IS COMING TOWARDS DEMOPOLIS AND SELMA. ELEVATED INSTABILITY EXISTS OVER THE AREA THANKS TO COOLING TEMPS ALOFT AS THE UPPER TROUGH TO OUR WEST PIVOTS OVER TEXAS/OKLAHOMA AND ASSUMES A NEGATIVE TILT OVERNIGHT AS IT CONTINUES EASTWARD. MUCAPE OF ~500 J/KG WILL BE CAPABLE OF SUPPORTING ELEVATED SUPERCELL AND BOWING STRUCTURES CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS THROUGH ABOUT MIDNIGHT. AFTER MIDNIGHT IS WHEN I'M THINKING THE TORNADO POTENTIAL WILL REALLY RAMP UP ACROSS THE SOUTHWEST AS THE SURFACE WARM FRONT MOVES OVER THAT AREA. FLASH FLOODING WILL ALSO CONTINUE TO BE A CONCERN AS TRAINING THUNDERSTORMS AND HEAVY RAIN COMING OUT OF MISSISSIPPI PRODUCE COPIOUS AMOUNTS OF HEAVY RAINFALL. EXPECT QUITE A FEW FLASH FLOOD WARNINGS WILL NEED TO BE ISSUED OVERNIGHT. SO IN SUMMARY...NOT MUCH CHANGE IN OUR OVERALL THINKING FROM THIS AFTERNOON. SURFACE DEW POINTS...SURFACE WINDS...AND RAINFALL RATES WILL BE THE KEY THINGS TO WATCH OVERNIGHT. 77/GLEASON && .AVIATION... 06Z TAF DISCUSSION. CONTINUED WITH A PESSIMISTIC FORECAST FOR THE PERIOD AND WILL REMAIN LOW THROUGH THE PERIOD. THERE WILL BE SOME CLEARING AT THE TAIL END OF THE FORECAST SO LOOK FORWARD TO THAT. AMENDMENTS WILL BE MADE IF TIMING NEEDS TO BE ADJUSTED. 16 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 67 43 61 44 64 / 100 20 60 40 0 ANNISTON 69 43 61 43 65 / 100 20 50 40 0 BIRMINGHAM 68 43 61 43 64 / 100 10 70 40 0 TUSCALOOSA 69 44 63 44 67 / 80 10 70 40 0 CALERA 68 44 61 44 65 / 100 10 70 40 0 AUBURN 71 45 61 44 66 / 100 30 50 40 0 MONTGOMERY 72 46 64 46 68 / 100 20 70 40 0 TROY 73 47 63 45 67 / 100 30 60 40 0 && .BMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR ALL OF CENTRAL ALABAMA. &&
Hazardous weather outlook, Apr 6, 7:01 PM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 701 PM CDT SUN APR 6 2014 ALZ011>015-017>050-080015- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 701 PM CDT SUN APR 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. A THREAT FOR SEVERE WEATHER WILL RETURN THIS EVENING INTO MONDAY MORNING AS A STRONG STORM SYSTEM MOVES NORTHEASTWARD FROM THE MISSISSIPPI GULF COAST. THE MAIN THREATS WILL BE DAMAGING STRAIGHT LINE WINDS...ISOLATED TORNADOES AND FLOODING. THE SEVERE WEATHER IS EXPECTED TO BEGIN AFTER 10 PM TONIGHT FOR THE SOUTHWEST PORTIONS OF THE AREA...AND LAST UNTIL AROUND NOON MONDAY FOR SOUTHEAST CENTRAL ALABAMA. WHILE SEVERE WEATHER WILL BE POSSIBLE ACROSS ALL OF CENTRAL ALABAMA DURING THIS TIME FRAME...THE MOST LIKELY LOCATIONS FOR SEVERE WEATHER THROUGH 7 AM WILL BE GENERALLY ALONG AND SOUTH OF A HAMILTON...TO ALABASTER...TO UNION SPRINGS LINE. A STRONG TORNADO WILL BE POSSIBLE NEAR AND SOUTH OF A LINE FROM ALICEVILLE...TO CENTREVILLE...TO MONTGOMERY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A THREAT FOR SEVERE WEATHER WILL CONTINUE PAST SUNRISE MONDAY THROUGH AROUND NOONTIME AS THE STORM SYSTEM PROGRESSES ACROSS THE REGION. THE MAIN THREATS WILL CONTINUE TO BE DAMAGING STRAIGHT LINE WINDS...ISOLATED TORNADOES...AND FLOODING. THE MAIN THREAT AREAS WILL SHIFT EAST TO GENERALLY ALONG AND SOUTHEAST OF A ROCKFORD TO MONTGOMERY LINE THROUGH MIDDAY. AS THIS WILL BE A PROLONGED RAIN EVENT...THERE WILL BE A POTENTIAL FOR FLOODING ISSUES...AS WELL AS RISES ON AREA RIVERS. TOTAL RAINFALL ACCUMULATION WILL BE GENERALLY 3 TO 4 INCHES... WITH LOCALLY HIGHER AMOUNTS. SOME OF THE RISES ON RIVERS COULD CAUSE MINOR FLOODING AFTER THE RAIN ENDS THROUGH MUCH OF THE WEEK. PLEASE REFER TO FLOOD STATEMENTS FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THIS EVENING AND INTO MONDAY.
In the hours before
Special weather statement, Apr 6, 7:38 PM CDT, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
738 PM CDT SUN APR 6 2014
ALZ042-044-070130-
LOWNDES AL-MONTGOMERY AL-
738 PM CDT SUN APR 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MONTGOMERY AND
SOUTHEASTERN LOWNDES COUNTIES UNTIL 830 PM CDT...
AT 736 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 9 MILES SOUTH OF FORT DEPOSIT...MOVING NORTHEAST AT 35
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
FORT DEPOSIT...
MEADVILLE...
LOWNDES COUNTY AIRPORT...
LOGAN...
DAVENPORT...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3197 8671 3233 8641 3225 8611 3202 8599
3199 8600 3196 8607 3196 8630 3204 8631
3205 8639 3196 8641 3196 8671
TIME...MOT...LOC 0038Z 238DEG 32KT 3188 8660
56Special weather statement, Apr 6, 8:30 PM CDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
830 PM CDT SUN APR 6 2014
ALZ022-070215-
PICKENS AL-
830 PM CDT SUN APR 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR PICKENS COUNTY UNTIL 915 PM
CDT...
AT 830 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW HOPE TO 7 MILES WEST OF
BEVILL LOCK AND DAM TO 18 MILES WEST OF PANOLA...AND MOVING EAST AT
35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
PICKENSVILLE...
CARROLLTON...
REFORM...
ALICEVILLE...
GORDO...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3353 8827 3352 8784 3315 8784 3311 8794
3308 8797 3306 8803 3304 8805 3305 8807
3304 8808 3304 8814 3302 8814 3299 8818
3299 8834
TIME...MOT...LOC 0130Z 252DEG 28KT 3341 8834 3318 8841
3295 8858
56Local storm report, Apr 6, 9:27 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
927 PM CDT SUN APR 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND DMG ALICEVILLE 33.13N 88.16W
04/06/2014 PICKENS AL EMERGENCY MNGR
STRONG WINDS DOWNED SEVERAL LARGE TREES ALONG THE ROAD
FROM ALICEVILLE TO CARROLTON. BEGINNING TIME BASED ON
RADAR.
&&
JAARONLocal storm report, Apr 6, 9:41 PM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
941 PM CDT SUN APR 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM TSTM WND DMG BUHL 33.26N 87.75W
04/06/2014 TUSCALOOSA AL FIRE DEPT/RESCUE
TREES AND POWER LINE DOWN ALL ALONG US 82 NEAR BUHL. ALSO
A TREE FELL ON A MOBILE HOME JUST OFF HWY 140.
&&
JAARONSpecial weather statement, Apr 6, 9:51 PM CDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
951 PM CDT SUN APR 6 2014
ALZ015-024-070330-
JEFFERSON AL-WALKER AL-
951 PM CDT SUN APR 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALKER AND WESTERN
JEFFERSON COUNTIES UNTIL 1030 PM CDT...
AT 948 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 5 MILES SOUTHWEST OF BANKHEAD LOCK AND DAM...OR 11 MILES
NORTHEAST OF HOLT...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
HUEYTOWN...
CORDOVA...
FAIRFIELD...
DORA...
NORTH JOHNS...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3342 8686 3335 8719 3337 8723 3342 8725
3346 8733 3349 8733 3348 8729 3350 8729
3351 8726 3352 8732 3359 8732 3359 8737
3361 8738 3385 8711
TIME...MOT...LOC 0251Z 243DEG 33KT 3341 8740
56Special weather statement, Apr 6, 10:52 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1052 PM CDT SUN APR 6 2014
ALZ017-024-026-070430-
BLOUNT AL-JEFFERSON AL-ST. CLAIR AL-
1052 PM CDT SUN APR 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ST. CLAIR...NORTHERN
JEFFERSON AND SOUTHERN BLOUNT COUNTIES UNTIL 1130 PM CDT...
AT 1051 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF CARDIFF TO
BROOKSIDE TO MULGA...AND MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
GARDENDALE...
BIRMINGHAM...
FULTONDALE...
TRUSSVILLE...
CLEVELAND...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3408 8649 3390 8634 3365 8635 3343 8707
3363 8695 3379 8700 3379 8697 3383 8696
TIME...MOT...LOC 0352Z 246DEG 39KT 3376 8687 3367 8684
3355 8691
77/GLEASONThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:38 PM CDT | Special Weather Statement | BMX | Montgomery | 52 min |
| Apr 6, 8:30 PM CDT | Special Weather Statement | BMX | Pickens | 45 min |
| Apr 6, 8:42 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 48 min |
| Apr 6, 9:07 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 53 min |
| Apr 6, 9:51 PM CDT | Special Weather Statement | BMX | Jefferson | 39 min |
| Apr 6, 10:31 PM CDT | Flash Flood Warning | BMX | Greene, Pickens, Sumter, Tuscaloosa | 6 hr |
| Apr 6, 10:52 PM CDT | Special Weather Statement | BMX | Blount, Jefferson | 38 min |
| Apr 6, 11:23 PM CDT | Flash Flood Warning | BMX | Fayette, Jefferson, Lamar, Walker | 6 hr |
| Apr 7, 1:59 AM CDT | Areal Flood Advisory | BMX | Blount, Cherokee, Etowah | 6 hr |
| Apr 7, 2:27 AM CDT | River Flood Warning | BMX | Jefferson | 21 hr |
| Apr 7, 2:36 AM CDT | River Flood Warning | BMX | Jefferson | 15 hr |
| Apr 7, 3:01 AM CDT | Tornado Warning | BMX | Bibb, Perry | 29 min |
| Apr 7, 3:13 AM CDT | Tornado Warning | BMX | Dallas | 32 min |
| Apr 7, 3:25 AM CDT | Flash Flood Warning | BMX | Clay, Cleburne, Randolph | 6 hr |
| Apr 7, 4:29 AM CDT | Flash Flood Warning | BMX | Bibb, Jefferson, Shelby | 3 hr |
| Apr 7, 5:07 AM CDT | Severe Thunderstorm Warning | BMX | Lowndes | 38 min |
| Apr 7, 5:24 AM CDT | Areal Flood Advisory | BMX | Chilton, Coosa, Tallapoosa | 111 min |
| Apr 7, 5:30 AM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 45 min |
| Apr 7, 6:48 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Tuscaloosa | 28 hr |
| Apr 7, 7:21 AM CDT | Areal Flood Advisory | BMX | Barbour, Bullock, Chambers, Dallas, Elmore, Lee and 5 more | 3 hr |
| Apr 7, 7:22 AM CDT | Areal Flood Warning | BMX | Coosa, Tallapoosa | 3 hr |
| Apr 7, 7:31 AM CDT | Areal Flood Warning | BMX | Blount, Calhoun, Cherokee, Clay, Cleburne, Etowah and 3 more | 3 hr |
| Apr 7, 7:36 AM CDT | Severe Thunderstorm Warning | BMX | Pike | 39 min |
| Apr 7, 7:41 AM CDT | Flash Flood Warning | BMX | Bullock, Chambers, Lee, Macon, Montgomery | 3 hr |
| Apr 7, 7:53 AM CDT | Areal Flood Warning | BMX | Lamar | 24 hr |
| Apr 7, 7:54 AM CDT | Areal Flood Warning | BMX | Bibb, Fayette, Jefferson, Pickens, Shelby, Tuscaloosa and 1 more | 7 hr |
| Apr 7, 8:09 AM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Macon | 66 min |
| Apr 7, 8:26 AM CDT | River Flood Warning | BMX | Chilton, Coosa, Elmore, Shelby, Talladega | 50 hr |
| Apr 7, 8:31 AM CDT | Areal Flood Warning | BMX | Autauga, Chilton, Dallas, Elmore, Lowndes | 6 hr |
| Apr 7, 8:32 AM CDT | Severe Thunderstorm Warning | BMX | Lee, Russell | 58 min |
| Apr 7, 8:38 AM CDT | Severe Thunderstorm Warning | BMX | Barbour | 52 min |
| Apr 7, 9:00 AM CDT | River Flood Warning | BMX | Chambers, Elmore, Macon, Randolph, Tallapoosa | 71 hr |
| Apr 7, 9:14 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter, Tuscaloosa | 65 hr |
| Apr 7, 10:13 AM CDT | River Flood Warning | BMX | Autauga, Dallas, Elmore, Lowndes, Montgomery | 5 days |
| Apr 7, 10:13 AM CDT | River Flood Warning | BMX | Autauga, Dallas, Lowndes | 4 days |
| Apr 7, 10:13 AM CDT | River Flood Warning | BMX | Dallas | 4 days |
| Apr 7, 10:28 AM CDT | River Flood Warning | BMX | Dallas, Perry | 5 days |
| Apr 7, 10:31 AM CDT | River Flood Warning | BMX | Elmore, Montgomery | 4 days |
| Apr 7, 11:22 AM CDT | Areal Flood Warning | BMX | Blount, Calhoun, Chambers, Clay, Coosa, Etowah and 4 more | 4 hr |
| Apr 7, 11:27 AM CDT | Areal Flood Warning | BMX | Barbour, Bullock, Lee, Macon, Montgomery, Pike and 2 more | 4 hr |
| Apr 7, 2:47 PM CDT | River Flood Warning | BMX | Jefferson, Tuscaloosa, Walker | 44 hr |
Nearby
Flash Flood Warnings in Alabama, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.